MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE MONARCH III IOL DELIVERY SYSTEM, INJECTOR; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE MONARCH III IOL DELIVERY SYSTEM, INJECTOR; LENS, GUIDE, INTRAOCULAR
Model Number III
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Eye Irritation (4803)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A nurse reported during an intraocular lens (iol) implant procedure, the first lens implanted had a scratch in the center of the optic, the second lens implanted had the rear haptic sheared off.There was patient discomfort during procedure.Additional information has been received and surgeon stated that the company lens inserters were faulty.Surgery not completed.Lens unable to be placed.Two lenses were inserted and removed.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.A facility representative reported that they had an issue during surgery that they were not able to determine if it was the iol or monarch injector that created the issue.The first lens implanted had a scratch in the center of the optic, the second lens implanted had the rear haptic sheared off.Surgeon stated that the alcon lens inserters were faulty.One opened company iol delivery system injector sample was returned for evaluation for the report of a scratched iol.A visual inspection of the iol handpiece injector was performed and was found to be non-conforming with the plunger observed to be bent.A dimensional inspection for plunger position height was performed and was found nonconforming due to the bent condition of the plunger.A functional thread to barrel engagement check was performed and was found to be conforming.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations, were identified and all corresponding production release specifications defined in the device master record were met.The complaint evaluation does confirm the injector has a bent plunger, which could result in the iol becoming scratched.The root cause for the non-conforming plunger height is unknown.How and when how the plunger position became damaged cannot be determined from this evaluation and a root cause cannot be determined.The most likely cause of a bent plunger head of the injector is from improper handling of the product.The injector was manufactured in march 2023.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.While the root cause and its origin are inconclusive, the following factors outlined in the reported product¿s instruction for use (ifu) could potentially contribute to an outcome similar to the reported event.The ifu states that the handpiece must be inspected prior to each use to confirm it is free of damage.It further emphasizes that if the handpiece¿particularly the plunger tip¿appears damaged, bent, or otherwise unfit for proper use, it must not be used.In such cases, users are instructed to contact alcon immediately.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22002133
Report Number2523835-2025-00563
Device Sequence Number9115015
Product Code KYB
UDI-Device Identifier00380659777738
UDI-Public(01)00380659777738(17)330131(11)230203(10)15AV1A
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K063155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIII
Device Catalogue Number8065977773
Device Lot Number15AV1A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC; CLAREON TORIC UV ABSORBING IOL; MONARCH III CARTRIDGE D
Patient Age48 YR
Patient SexFemale